Trimethoprim. This drug is evil ! - Bladder Health UK

Bladder Health UK
498 members172 posts

Trimethoprim. This drug is evil !

Pascha1
Pascha1

Trimethoprim, Ive just had really bad reaction to this drug, I felt suicidal within one hour of taking it, my head felt like it was going to explode, I couldn't swallow my mouth was so dry, my heart rate was very rapid it was all quite scary as never felt that suicidal in my whole of my life.

It concerns me that the NHS give you this link to go to on this drug, I have never seen that before on other drugs, So that in itself makes me think this is not what I call a safe drugor nice drug!

I had to call 111 and they sent me an ambulance which came pretty quick I sat in for over an hour having ECG, had an injection which seemed to take a few of what it caused away quite quickly all this happened on Friday evening and I have been feeling very weak all weekend,,,

Has anyone else experienced this before,, it doesnt seem like the usual antibiotics and would like to avoid taking anything remotely similar to this evil drug

I only had one dose of 200mcgs and it caused all the above

5 Replies
oldestnewest

Sorry to hear you had such a bad reaction to trimethoprim. You're obviously allergic to one of its ingredients.

I've taken it a few times earlier this year and had none of the symptoms you've experienced.

I do hope you're fully recovered now.

Pascha1
Pascha1
in reply to Shoeysmum

Thank you , Yes recovered and got given Amoxacillin much better than that evil drug they gave me, Well evil to me that is :)

I took a few courses of this drug with no ill effects, but then took it again with a new bladder infection & my face became badly swollen with a very itchy rash & my throat was itchy too. I saw a GP immediately & he said just one more tablet could kill me. It obviously affects different people in different ways, I couldn't believe how fast I became ill. A few years later I had a severe reaction to Nitrofurantoin which caused a bad lung reaction, it felt as if I couldn't breathe & had to stop those tablets after just one, so please be careful with future drugs you are prescribed.

Pascha1
Pascha1
in reply to jillyana

I am allergic to quite a few drugs, I think I have worked out why , I have had genetics done and seems t be prodrugs thatch in the livers to the active form that work instantly,, The prodrugs have to convert in the liver I seem to metabolise some to quickly which make me have a bad reaction ,, they work on the P450 cup enzymes and I have many faults on the... Thank you for your help , I hope you stay safe

Pascha1
Pascha1
in reply to jillyana

I am also allergic to NSAIDS non-steriod anti inflammatories, I had to go to A&E as thought I was having heart attack, they told me never to touch them again, also had bad reaction to hydrocortisone tablets I thought was just the fillers tI tried another brand and the same thing happened again, I can not seem to tolerate anything that is a prodrug which most drugs are these days, they have to convert in the liver to become the active drug, I'm not sure as to why Pharma makes most drugs prodrugs as they have to go through loads of enzymes and if you gave genetic faults mutations on these genes you will have a reaction, probably to patent a drug as can not make money on the active drug but that is a guess but dangerous for us who have bad reactions because of genetic faults :(

You may also like...